Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hollywolly

Should I be concerned if i’m not getting red/flakey?

Hi!

i used the acne.org regimen for about two years up until 3 months ago. Now my acne has returned with vengeance (because of an insane dermatologist I went to, and I guess because I stopped using the products made it worse). 

Anyway, i’ve Been re-using the regimen for 8 days now, and have just started using a generous pea-sized amount twice a day as of last night. I expected to see some irritation and flakiness by now.. but nothing! Is this normal?

Share this post


Link to post
Share on other sites

It will come. I’ve been using the regimen for 7 years and slacked off and am back to following and my skin hates me, I never stopped using the BP. Give it time to come and when it does stick with it. 

Share this post


Link to post
Share on other sites

I am trying to think back....

I used a lot of products on my face for years and I feel like it took a little longer for the BP to really dry me out. I want to say that I started to get dry at the end of the first month and then became very dry all through the second month. It finally started to subside in the third month, especially as I used jojoba and AHA. Honestly, I recommend that you start adding jojoba to your lotion now if you don't already. The more BP you start using, the more dry you will get. If you start moisturizing now with a good moisturizer and add jojoba, you may save yourself some pain down the line. 

I am struggling right now because my face has been almost 100% clear for years because of the regimen and I recently had a hormonal breakout, so I decided to get back on here and make sure I wasn't doing anything wrong. Well I was...I have been rough with my face. I stopped being rough and slowing down and WOW my face is so dry and scaly. Its as if I got off the regimen and have restarted. Just stick with it once the dryness hits and you get a few bad breakouts...it is 100% worth the pain. The dryness and peeling will go away in time, but you have to be patient. I am trying to be patient, but its hard because my skin still is 95% clear and in my head I feel like I should just give up because my skin looks decent, but its only because of the regimen that it does at all. Once I get through all of this that I could have avoided, it will be worth it.

Sorry, I just vented.

The best piece of advice I can give is to start moisturizing like crazy now because any leg up on the dryness you can get will be helpful!

Share this post


Link to post
Share on other sites

For sure!! I used this regimen before and it took like 3/4 months of patience for it to really work, but it did! I remember I got red and flakey VERY quickly and it lasted for about a month. I was once tomato red, and then layered the moisterizer on top and it dyed it kind of yellow. i’m So white and pale so it was such a look

but this time.. yeah, literally nothing?! I get stinging sensations after I apply my moisterizer (Cerave am as my acne.org moisturizer is still being mailed!) but that didn’t happen last week. So I suspect one of the chemicals is reacting to the added BP, but that should subside in time. Last night it was bad, but today was better! 

I’m already seeing my inflammation significantly increase, if not for a few blind pimples and pustules come up but go in a few of days. I just can’t wait for the day my face doesn’t hurt when i smile or laugh! I know that it will come! 

How many months have you been doing the regimen the second time around? 

Share this post


Link to post
Share on other sites

Well I never actually stopped using BP,  but for the past week I started being more careful/slow/gentle. I am using one pump in the morning and am up to 1.5 pumps at night. I took a few days off of AHA and decided to reincorporate it again two nights ago. It was a huge help...the next day I was so much less dry. Admittingly, I have been using jojoba oil day and night to do a fairly gentle exfoliation because without it I cant even talk my face feels so tight. I know this will likely lengthen the amount of time it takes for my face to fully adjust to the BP again, but ill take it over feeling so much dryness and irritation. 

Maybe your skin still has some familiarity with the BP? It sounds reasonable that perhaps its still slightly accustomed to it, but once you start using more it wont be so used to it anymore. 

I stopped using the regimen lotion and now use CeraVe Daily Lotion. I find it to be so much more hydrating, especially when I add the jojoba oil to it! I like Dan's lotion, as I always used it up until I got super dry again, but for the time being I just feel like its not cutting it. Once my face calms down again I will for sure start using his lotion again because I really have always liked it. I sting too after I put my lotion on, the CeraVe. Its kinda weird because I am not used to it, but I read on here somewhere that its normal with this lotion. 

I hope your dryness gets better like yesterday and that mine doesn't come back. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×